Oh My God! I have been taking tramadol every night at bedtime. Now I have noticed my hair is falling out by the handful everytime I wash and dry my hair!I am freaking out! I am 51 years old. I am very disapointed to find out that other people are having the same problem. If this keeps up I will be totally bald in a few weeks! If I stop taking it, will my hair grow back? I can’t lose any more hair!!! Please help!
Tramadol is a back pain medication that isn’t known to cause hair loss according to the literature I’ve found (see side effects), but it isn’t outside the realm of possibility. Chronic pain and stress may also be contributing to your thinning hair.
You need to calm down, write down a history with time lines to it, and then bring that information to a good dermatologist or your family doctor (or even better, your prescribing physician). You’re panicking, and that won’t help things. Clearly, this is not an overnight problem you have. Female hair loss is complex and requires considerable analysis.
There might be something else going on and your taking Tramadol is coincidental to the hair loss. I don’t know how long you’ve been taking the medication, how much of it you’re taking, etc… and there’s really no way to know if the hair will regrow until a cause can be determined. Talk to your prescribing doctor about these issues before making changes to your dosage or stopping it altogether.